New to Naltexone

Discussion in 'Fibromyalgia Main Forum' started by ll1816, Jul 24, 2008.

  1. ll1816

    ll1816 New Member

    Good morning all!

    I just started LDN 4.5mg yesterday. I waited quite awhile to hear from the compounding pharmacist, but it was ready yesterday and DH picked it up for me.

    I've been in a flare for about a week and took a Norco yesterday mid-afternoon, my first LDN capsule late afternoon.

    My question is, after calling the pharmacist and asking about interactions and being told it would render my pain med less effective, how long until I start to notice a change, if any? I don't "plan" on taking any Norco, don't know if it will interfere with Flexeril or not either. Has anyone had experience with that?

    I really want this to work and I realize that I need to stop taking Norco in order to see if this will work instead, and I have, but can I take Flexeril for muscle spasms and when will I know that the LDN is or isn't working?

    Thanks for any specifics you can help me with.

    Gentle hugs,
  2. ll1816

    ll1816 New Member

  3. PVLady

    PVLady New Member

    I am on a similar drug called Subutex. I started on it three years ago when stopping MS Contin. I have been on the same 16 mg day the entire time.

    I don't know how doses compare with the different drugs but maybe you will need a higher dosage if you don't notice a change.

    Give it a month and see if you notice improvements. On Subutex I am in no pain at all. It was a surprise to find out Subutex stopped my fibro pain. I was taking it to prevent withdrawals when I stopped MS Contin.

    I take Subutex and 1 Tylenol a day.
    [This Message was Edited on 07/26/2008]
  4. Waynesrhythm

    Waynesrhythm Member

    Hi Liz,

    Can't give you any specifics tonight, but thought I'd take a moment and say "hi, from your neighbor next door". (southern Oregon).

    Best, Wayne
  5. simonedb

    simonedb Member

    isn't norco same as vicodin, its an opiate right?
    if so do NOT take the LDN with it!
    you need to be off opiates/narcs for 2 weeks before ldn.
    docs and pharmacists should know that.
    I only went off darvon 3 days and got a bad reaction that may be related to a w/d LDN induced--if you are a regular user of analgesics. This is what an expert dr lawrence says about it:

    "In addition, because LDN will also block the analgesic effects of any opiate drugs (includes codeine, dihydrocodeine, morphine, pethidine or diamorphine) presently being taken, the use of LDN will initially greatly increase the level of pain experienced. It is therefore advisable that any opiate-like drugs be discontinued at least two weeks before this treatment is initiated. When starting the treatment it is essential that any untoward or adverse side-effects are reported immediately so that the treatment process can be further assessed and, if necessary, modified."

    if you are sensitive you also might want to start at lower dose and work upto 4.5, unless its going fine then no worries,
    good luck!
  6. ll1816

    ll1816 New Member

    Thanks for the info, pvlady and simonedb. I'll look into Subutex...glad it works for you, pv.

    Regarding the Norco, yes it is Vicodin, but I take it only if absolutely necessary, so not on a regular basis. I was only told by my doc and the compounding pharm that the LDN would render the opioid less effective. I did stop taking the Norco altogether yesterday when I starting the LDN so that I will able to tell if it helps me my pain. So far, no increased pain, but no change in pain level either. I'm sure it's still too early to know yet.

    Do you know what the typical response time is to the treatment? I'm hoping it's soon!!!

    Please keep your fingers crossed and maybe say a prayer of two!

    Hi Wayne...thanks for the greeting...hope all is well with you!

    Gentle hugs,
  7. mshvan

    mshvan New Member


    My doctor told me that mixing naltrexone with ANY opioid is very, very dangerous. He said it can trigger a very serious withdrawal illness.

    Is a doctor supervising/aware of ALL of your meds?
  8. ll1816

    ll1816 New Member

    Hi mshvan,

    You know, my doc knows everything that I'm taking and I'm so surprised that he didn't tell me that. He just said, 'I'd like to see you go off the narcotics.' Thankfully, I wasn't taking it on a regular basis for fear of developing a tolerance and I have read enough here and on the LDN site to know that I shouldn't be taking the two at the same time. I didn't know about the possible severe effects though.

    I appreciate knowing from you and others that taking the Norco and the LDN could be catastrophic. Thanks for letting me know. This could have been a really bad, huh?

    Tonight I will take LDN #3. I hope this will work for me. Have you tried it? Did/have you noticed a difference?

    Have a good day and gentle hugs,

  9. simonedb

    simonedb Member

    yea keep us posted

    i didnt have much of a tolerance either with the propoxyphene as I am chem sensitive but had used it regularly so may have had reaction. I felt ok on LDN the first few days but then some tricky side effects started happening, for me it was either increased pain cus of a sort of w/d or the filler or just adjusting to LDN, I think I may only need a small amount maybe not even every day.

    I doubt this would happen in your situation as you werent using a lot all the time of the vicodin (not to say its wrong if you did, I respect that people need to deal with pain and research shows if you really are in pain you are less likely to abuse your meds, I never abused mine) but anyway I was doing research on 'net after had the bad reaction and found one lady had been on heavy painkillers and her dumb doc put her on LDN at same time and she went into w/d that caused a stroke or heart attack, I forget now but ended up in hospital with big probs with heart; coming off alcohol or narcotics super fast and hard when you had a heavy regular dose can be a shock to the system and the heart. That is an extreme case but just to show its not always a low risk to mix this stuff up.

    keep us posted on your progress, there is so much good info on LDN that it'd be great if its ok for you!
  10. ll1816

    ll1816 New Member

    Boy, I'm so glad I asked y'all about this. I'm so surprised that neither my doc nor the pharmacist emphasized the importance of NOT taking ANY Norco while on the LDN. Gosh, that poor women and shame on her doc for not advising her of the potentially adverse reactions. She obviously experienced the most severe. I ought to mention this to my doc when I see him in a couple weeks, and hopefully he'll be more aware and forthcoming about the dangers of mixing the two when prescribing this to his other patients. Ditto with the pharmacist!

    I had been in a flare this last week and did take a Norco earlier in the day before taking the LDN that night. Fortunately no reaction other than a little sleepiness, which was welcoming. I didn't notice that last night though.

    I'm sorry that you had some side effects from the LDN. You know, I was watching some videos on You Tube from an LDN medical conference and many of the speakers (mostly docs) did mention that many of their patients experienced an "exacerbation" after starting the LDN. If I recall, I think that after the initial flare, they felt better or 'unchanged' as far as progession. Most of this conference was surrounding LDN and MS, although other illnesses were mentioned as well, including cancer.

    I will definitely keep you posted and if I notice increased pain after a month, I will probably discontinue and go back on the Norco. I agree with you, that if you have chronic pain, you must find a way to manage it and for me it's been Norco. I have been careful in only taking it when I absolutely had to because I've been so afraid from the stories I've heard from some in a pain class that I took. They developed tolerances to their meds and couldn't get their doctors to help them with their pain by prescribing a different medication.

    It's sad when we feel that we must live with that in the back of our minds, but it is true for most of us. I feel that I have enough to worry about (the pain) to worry that if I take a medication long enough, that it won't work any longer and that I will have to suffer. That is a very scary thought.

    Hopefully, the LDN will be the one, at least enough that the pain will be under control and minimal. I've heard good things about its benefits on fatigue too, so I'm keeping my fingers crossed.

    Will keep you posted!

    Gentle hugs,
  11. ll1816

    ll1816 New Member

    Yes, I think you would be okay with taking Ibuprofin and LDN, but I'd double check with your doc and pharmacist just to be sure.

    Gentle hugs,